Alert archive / Colorado / Special Weather Statements in 2017

Special Weather Statement, NWS Pueblo, CO

July 5, 2017Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 5, 2017, 5:39 PM MDT for Teller County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 5:39 PM MDT (23:39 UTC)
Expired
Jul 5, 2017, 6:00 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS85 KPUB 052339
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT WED JUL 5 2017
 
COZ081-084-060000-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
539 PM MDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 600 PM MDT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs, moving southwest
at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monument, Air Force Academy and Palmer Lake. 

LAT...LON 3912 10484 3896 10490 3908 10507 3913 10497
      3913 10485
TIME...MOT...LOC 2339Z 047DEG 7KT 3911 10490 

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:43 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 5, 3:43 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
343 PM MDT Wed Jul 5 2017

.SHORT TERM...(This evening through Thursday)
Issued at 344 PM MDT Wed Jul 5 2017

An upper level ridge will remain centered over eastern UT and
western CO tonight through Thursday.  Showers and thunderstorms this
evening are expected to mainly be over the mountains and high valley
areas.  The southeast plains should remain dry.

Similar weather is expected on Thursday, with afternoon showers and
thunderstorms over the higher terrain areas.  Light flow aloft will
result in slow moving storms.  Temps on Thu are expected to be a
little warmer than today, with highs acrs the southeast plains in
the 90s, with some lower 100's along the lower Arkansas River
valley.  The San Luis and upper Arkansas River valleys should see
highs in the mid 80s to near 90.

.LONG TERM...(Thursday night through Wednesday)
Issued at 344 PM MDT Wed Jul 5 2017

Not many adjustments required from earlier meteorological
reasoning as upper ridging maneuvers over/near the 4-Corners
region during the balance of the longer term.

Also, increasing atmospheric moisture and subtle upper disturbances
interacting with the daily orographic heating cycle and surface
boundaries will allow isolated to scattered daily showers and
thunderstorms(more concentrated over higher terrain locations)
during the long term. In addition, above seasonal early to mid
July temperatures and low-grade gradient winds are still
anticipated during the longer term.

It still appears that increased pops should be noted from late
this week into at least the weekend as recent computer
simulations and forecast model soundings suggest that deeper
atmospheric moisture will develop across the CWFA(as noted in part
by forecast precipitable water values over the Interstate 25
corridor climbing from around .50" earlier today to nearly 1 inch
at times from later this week into this weekend).

Again, as touched upon in earlier/previous discussions, some of
these storms will be capable of generating locally heavy
rainfall(including localized flash flooding potential) and also
may become quite intense at times.

Finally, above seasonal early to mid July temperatures are
anticipated during the balance of the longer term with coolest
temperatures expected Saturday, while warmest conditions prevail
Friday and then again from Sunday into at least Tuesday where
maximum temperatures will challenge 100F at times over several
eastern locations during this time-frame.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 344 PM MDT Wed Jul 5 2017

With an upper ridge over the area, VFR conditions are expected thru
the next 24 hrs. Showers and thunderstorms are expected over the
higher terrain this evening, and again on Thursday afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 5, 11:11 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1111 AM MDT Wed Jul 5 2017

COZ058>089-093>099-061715-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1111 AM MDT Wed Jul 5 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible over the mountains today.
The main storm threats will be locally gusty winds up to 45 mph and
lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms will be possible across the
area each day. Most storms will be in the afternoon and evening
hours, with the main threats being lightning and wind gusts up to
50 mph. Small hail and locally heavy rainfall may also accompany
the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

28/28

In the hours before

Special weather statement, Jul 5, 5:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT WED JUL 5 2017

COZ081-084-060000-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
539 PM MDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 600 PM MDT...

At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs, moving southwest
at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monument, Air Force Academy and Palmer Lake.

LAT...LON 3912 10484 3896 10490 3908 10507 3913 10497
      3913 10485
TIME...MOT...LOC 2339Z 047DEG 7KT 3911 10490

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:02 PM MDTSpecial Weather StatementPUB43 min
Jul 4, 7:24 PM MDTSpecial Weather StatementPUBCrowley51 min
Jul 4, 8:51 PM MDTSpecial Weather StatementPUBCrowley24 min

Nearby

Special Weather Statements in Colorado, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.